Alert archive / California / Wind Advisories in 2016

Wind Advisory 32, NWS Hanford, CA

October 5, 2016

NWS Hanford, CA issued this wind advisory at Oct 5, 2016, 4:25 PM PDT. It took effect at Oct 5, 2016, 5:00 PM PDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 5, 2016, 4:25 PM PDT (23:25 UTC)
In effect from
Oct 5, 2016, 5:00 PM PDT
Expired
Oct 6, 2016, 12:00 AM PDT
In force
7 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

041 
WWUS76 KHNX 052325
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
425 PM PDT WED OCT 5 2016


CAZ095-098-099-060700-
/O.NEW.KHNX.WI.Y.0032.161006T0000Z-161006T0700Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN...
RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG...
EDWARDS AFB...MOJAVE
425 PM PDT WED OCT 5 2016

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. 

* TIMING...THROUGH MIDNIGHT.

* WINDS...25-35 MPH WITH GUSTS TO 55 MPH.

* IMPACTS...DIFFICULTY DRIVING, ESPECIALLY FOR HIGH PROFILE
  VEHICLES. BLOWING DUST WITH POSSIBLE REDUCED VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 55 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SHIFA
1 follow-up statement
940 
WWUS76 KHNX 060656
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1156 PM PDT WED OCT 5 2016

CAZ095-098-099-060800-
/O.EXP.KHNX.WI.Y.0032.000000T0000Z-161006T0700Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN...
RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG...
EDWARDS AFB...MOJAVE
1156 PM PDT WED OCT 5 2016

...WIND ADVISORY WILL EXPIRE AT MIDNIGHT PDT TONIGHT...

WINDS WILL CONTINUE TO SUBSIDE THROUGH THE OVERNIGHT HOURS.

$$

SHIFA

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Oct 5, 2:58 PM PDT, 1 hour 27 minutes earlier.

Area forecast discussion, Oct 5, 2:58 PM PDT, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service San Joaquin Valley - Hanford CA
258 PM PDT WED OCT 5 2016

.SYNOPSIS...Dry conditions with mainly clear skies will prevail
through the weekend. Warming trend will continue with a return to
slightly above normal temperatures by this weekend. Winds will be
breezy to locally gusty again today, then lighter winds into the
weekend.

&&

.DISCUSSION...A dry northwest flow continues over central CA
behind a broad trough over the north central CONUS. Breezy to
windy conditions took place overnight across the Kern County
Mountains and Deserts which produced gusts above 45 mph at
several locations overnight. The winds have decreased somewhat
today as the upper jet support has shifted northeast. Visible
imagery is showing some lingering upslope clouds over the Tulare
County Foothills. Otherwise sunny skies are prevailing this
afternoon across our CWFA.

18Z WRF is indicating a moisture deficient shortwave rounding the
base of the trough pushing through the Great Basin this afternoon
and evening. This feature will act as a kicker and push the trough
further east on Thursday. A dry upper ridge will then build inland
into CA on Thursday and Friday and bring a warming trend to our
area with daytime temperatures rising closer to seasonal normals
by Thursday and to slightly above normal on Friday. IR imagery is
indicating a low pressure system centered near 30N/129W which is
pushing some high clouds into Socal. As the ridge builds inland,
this low will be shoved southward and is not expected to impact
our area as a result. The ridge is progged to become established
over the desert southwest this weekend with the warming trend
continuing across our area on Saturday with mainly clear skies and
above normal temperatures.

The medium range models have come into much better agreement with
an upper trough pushing through CA early next week. The trough is
progged to split on Sunday as it approaches the coast and then
push through the state on Columbus Day. RH progs are indicating
very little moisture associated with this feature so at this time
it does not look to be favorable for precipitation in our area.
Temperatures will remain several degrees above normal on Sunday
then cool to near normal for the holiday. Shortwave ridging will
follow on Tuesday then a flat ridge will build over the
southwestern Conus while a strong westerly moisture fetch stream
over the PAC NW. At this time it appears that the ridge will win
out over Central CA as the ensemble means are trending toward the
storm track being further north. We will therefore keep the
forecast dry through at least the middle of next week.
Temperatures are expected to cool some early next week with an
onshore flow prevailing, but there is less certainty later on as
mid/high clouds associated with the storms to our north might
impact temperatures.

&&

.AVIATION...VFR conditions will prevail over the Central CA
interior during the next 24 hours.

&&

.AIR QUALITY ISSUES...None.

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is high.
The level of certainty for days 3 through 7 is medium.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.php for additional information
an/or to provide feedback.

&&

.HNX Watches/Warnings/Advisories...NONE.

&&

public...DS
avn/fw...MV
synopsis...Andersen

weather.gov/hanford

Nearby

Wind Advisories in California, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.